Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App 
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
         
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Losing hope

Jan 31, 2009

Dear Dr. Holodniy, I am a 52 year old bisexual male who tested positive in 1985 upon the news that my wife was pregnant. In 1987 we unexpectedly conceived another child and I am happy to report my family are all HIV negative. I regularly saw an HIV specialist thru 1999. My CD4 count ranged between 1000 and 500. VL testing started in 1996 and ranged between 600 and 7000. My doctor became ill and closed his practice and I moved to a very rural area where due to false hope, lack of services and fear of social stigma I stopped all monitoring and care. In December 2007 I was hospitalized with PCP, CD4 54 and VL 180K. I started HAART with Epzicom and Kaletra. Within a year my CD4 increased to 250 and VL undetectable. Due to tolerance issues (diarrhea) with Kaletra I switched to Lexiva, Norvir and Epzicom. While I continue to maintain an undetectable VL my CD4 count is now 230. I also take Levothyroxine and Testim due to HIV damage. I suffer from hyperlipidemea fatigue and am losing hope. Are there other meds that may be better at increasing my CD4 count? Any other comments or observations are welcome. Thank you.

Response from Dr. Holodniy

Yes, there are several other new HIV meds that could be considered, which could improve your lipid and possibly fatigue issues. I think your CD4 count will still continue to rise slowly (regardless of the HIV regimen). How much no one can predict. You should also monitor your CD4% which is usually a more stable number over time. Finally, is depression a part of this and would you benefit from an antidepressant as well?



Previous
Would I show symptoms after 15 years
Next
ARS Two Days After Exposure?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement